MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the middle cerebral artery aneurysm was entered with a microguide and an echelon 10-90° pre-shaped tip microcatheter.The first coil was successfully placed.When the second coil was placed, it would not pass through the microcatheter.A new echelon 10-45° microcatheter was used, but the problem persisted, and the coil would not pass through.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoingcoil embolization surgery for treatment of a middle cerebral artery aneurysm.It was noted the patient's vessel tortuosity was moderate.Arterial access vessel diameter was 3 mm.Medical or surgical intervention was not needed to prevent a permanent impairment of a function, the event did not lead to or extend patient hospitalization, and there was no injury as a result of the event.Additional information was received stating that a 6f introducer, a chaperon duo catheter and an avigo microguide were used.It was confirmed that the coil did not pass through the microcatheter.In order to complete the procedure, another medtronic microcatheter and another coil size was used and placed successfully.Resistance was at the distal end of the microcatheter.The coil came out of the introducer sheath smoothly.A continuous catheter flush was administered during the procedure.There was no kink/damage to the coil and catheters observed after removal.An aneurysm treatment was performed for a 3mm sized middle cerebral aneurysm.Vessel tortuosity was minimal.The cause of the issue was not determined.Additional information was received stating that the coil was a medtronic product, specifically an apb-3-6-3d-es.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an echelon-10 micro catheter an axium prime coil were returned for analysis within a shipping box; within an opened axium prime coil outer carton and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: (pli-10) upon visual examination, no issues were found with the echelon-10 hub, catheter body or distal tip.The distal tip was noted to be pre-shaped.No other anomalies were observed.(pli-20) testing/analysis (including sem reports): (pli-10) the echelon-10 total length was measured to be ~155.3cm.The echelon-10 usable length was measured to be ~147.5cm which is within specification.The echelon-10 micro catheter was flushed; water exited from distal tip.One in-house axium prime coil was able to pass through the echelon-10 micro catheter hub; subsequently through the inner lumen and exited distal tip without issue.(pli-20) the axium prime coil pushwire was found to be broken at break indicator and bent at ~74.9cm from proximal end.The implant coil appeared to be stretched and damaged within the introducer sheath.The axium prime coil was pushed out further from the introducer sheath for additional evaluation.The implant coil was found to be stretched and damaged.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed.No damage was found with the returned echelon-10 micro catheter that would have contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include the use of an incompatible device, failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017¿.Per axium prime coil ifu (instructions for use): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H11 - analysis correction: as found condition (condition of returned device): an echelon-10 micro catheter an axium prime coil were returned for analysis within a shipping box; within an opened axium prime coil outer carton and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: (pli-10) upon visual examination, no issues were found with the echelon-10 hub, catheter body or distal tip.The distal tip was noted to be pre-shaped.No other anomalies were observed.(pli-30) the axium prime coil pushwire was found to be broken at break indicator and bent at ~74.9cm from proximal end.The implant coil appeared to be stretched and damaged within the introducer sheath.The axium prime coil was pushed out further from the introducer sheath for additional evaluation.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): (pli-10) the echelon-10 total length was measured to be ~155.3cm.The echelon-10 usable length was measured to be ~147.5cm which is within specification.The echelon-10 micro catheter was flushed; water exited from distal tip.One in-house axium prime coil was able to pass through the echelon-10 micro catheter hub; subsequently through the inner lumen and exited distal tip without issue.(pli-30) the axium prime coil was unable to be used for resistance testing due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed.No damage was found with the returned echelon-10 micro catheter that would have contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include the use of an incompatible device, failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017¿.Per axium prime coil ifu (instructions for use): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.The customer reported a continuous catheter flush was administered during the procedure and the patient's vessel tortuosity was moderate; therefore, these can be ruled out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24586998
Report Number9617601-2026-01787
Device Sequence Number14874942
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public(01)00763000313739(17)271012(10)229707062
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number229707062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale